Jump to content

Levsin


Recommended Posts

I have recently been Dx with POTS. I have a low HR when resting however when on TTT went to 70 degrees BP dropped and HR went up. The only medication I have been given for the pots is Levsin 3 times per day. I actually think I feel worse since I have been taking it. My symptoms are brain fog - cognitive troubles and extreme fatique. I am trying very hard to increase salt and fluids (water and Gatorade). I am very depressed taking 30 mg of Lexapro and 7.5 mg of Remeron to sleep at night. Have not worked since first of April - I am a staff accountant at an international corporation. I am affraid I will never go back to work. I am 42 years old married and we have a 15 year old daughter. I so badly want my life back

Link to comment
Share on other sites

hey kel,

what was your docs reasoning behind putting you on levsin. i thought levsin was a antispasmodic? do you have GI problems? sometimes they use it for that, or for just muscle cramps in general.

hmm. how low does your BP get? and how high does your heart rate climb? seems like the primary, ''first choice'' meds for POTS are midodrine and/or florinef (along with fluid increase and salt intake) and a low dose beta blocker like toprol xl or atenolol.

depending on your rates and BP responses to orthostatic stress, i could only recommend meds that seem fitting to any POTS patient in general and not so specific to what "fits you". for example, some people have high adrenergic state pots and therefore have high rates and only minimal drop in BP and so they seem to do better with beta than those who suffer from fainting spells (since a lot of beta blockers tend to lower BP).......did they say you just had pots or that you had actual, true hypotension as well?

hang in there. glad to know that you at least got a diagnoses. now that you have the diagnosis you can start to work on "what works for you" and find the appropriate med/s for your "type" of POTS/auto dysfunction.

Link to comment
Share on other sites

Levsin is NOT a typical medication for POTS or NCS. It's typically used for gi discomfort and spasms--and related nausea and/or pain. I take it, but only when I'm having what feels like a gall bladder attack (I don't have a gall bladder anymore, but the ducts are all still there, and they spasm sometimes).

See the "what helps" section of the main DINET site http://www.dinet.org for typical treatments.

nina

Link to comment
Share on other sites

Kel,

I'm surprised you can take the Remeron. I was on that for sleep as well, but looking back on it, I think the Remeron actually made the POTS worse, or made it more obvious, or "brought it on". I actually started using a cane to steady myself when upright while I was on this medication. I'm not so sure this is a good med for POTS people. But, I do not know how long you've been on it and I'm no doctor and cannot tell you what to do.

But, I know you must sleep, so, what to do ???????

Link to comment
Share on other sites

I was prescribed Levsin and did not take it. I also have a low resting heart 48-52 supine. It is an anti-spasmodic but it can actually raise your resting heart rate. What the Dr. told me was she was trying to balance everything out and maybe my heart rate wouldn't jump 30-40 bpm when I stood. My thoughts were if my heart rate only jumps to 90-100 when I stand why would I want to increase my resting to 80-90 then have it jump to 120-130 when I stand. She understood my point but still wanted me to take it. I didn't take it and another specialist in this area questioned that prescription also. Who knows it may have worked. Good luck w/ everything.

Link to comment
Share on other sites

I was given Levsin sublingual tabs.. to use for when my guts are in an uproar.. and i'm nauseated and things like that...

I only take it when absolutely needed b/c it does and can cause your HR to speed up.. that and even if i only take 1 tab.. I'm constitpated for about a week after taking it..

i would talk to your doc who gave this too you.. mabe you can drop down to taking it only when you need it...

Link to comment
Share on other sites

just wanted to add my welcome.

personally i tried levsin at one point - for GI pain during a colitis flare - and it was NOT a good thing for me. b/c of it's tendency to "slow things down" it put my GI dysmotility as well as neurogenic bladder (urine retention) over the edge. i know many have found benefits with it, especially on an as needed basis, but just like anything else it's an individual thing.

you may want to consider following up with your doctor though as nina/mightymouse is right in that levsin is definitely not a typically first line med for BP/HR issues in autonomic dysfunction. especially if you're not seeing any improvement.

hang in there,

:) melissa

Link to comment
Share on other sites

My husband was prescribed Levsin to use on an as needed basis to quickly raise blood pressure when he had a pre-syncope episode. He was prescribed another drug to try first but the problem is that when he is in that pre-syncope phase he also isn't thinking clearly so taking the pill as needed didn't work for him (so he never tried the Levsin). Apparently raising BP is a side effect of Levsin and it is fairly fast acting.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...